Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 6, NWS Topeka, KS
NWS Topeka, KS issued this red flag warning at Mar 24, 2022, 2:45 PM CDT for 7 counties in Kansas. It took effect at Mar 25, 2022, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2022, 2:45 PM CDT (19:45 UTC)
- In effect from
- Mar 25, 2022, 12:00 PM CDT
- Expired
- Mar 25, 2022, 7:50 PM CDT
- In force
- 8 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Marshall County, KS, Ottawa County, KS, Republic County, KS, Riley County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 102 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
262 WWUS83 KTOP 241945 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 245 PM CDT Thu Mar 24 2022 KSZ008>010-020>022-034-251000- /O.UPG.KTOP.FW.A.0004.220325T1700Z-220326T0200Z/ /O.NEW.KTOP.FW.W.0006.220325T1700Z-220326T0200Z/ Republic-Washington-Marshall-Cloud-Clay-Riley-Ottawa- 245 PM CDT Thu Mar 24 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT FRIDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 008, 009, 010, 020, 021, 022, AND 034... The National Weather Service in Topeka has issued a Red Flag Warning, which is in effect from noon to 9 PM CDT Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zones 008, 009, 010, 020, 021, 022, and 034. * WIND...Northwest winds sustained near 20 mph with gusts around 30 mph. * HUMIDITY...Between 17 and 22 percent. * HIGHEST THREAT...Located across north central into parts of northeast Kansas. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
729 WWUS83 KTOP 250802 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 302 AM CDT Fri Mar 25 2022 KSZ008>010-020>022-034-252215- /O.CON.KTOP.FW.W.0006.220325T1700Z-220326T0200Z/ Republic-Washington-Marshall-Cloud-Clay-Riley-Ottawa- 302 AM CDT Fri Mar 25 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 008, 009, 010, 020, 021, 022, AND 034... * AFFECTED AREA...Fire weather zones 008, 009, 010, 020, 021, 022, and 034. * WIND...Northwest winds sustained near 20 mph with gusts around 30 mph. * HUMIDITY...Between 18 and 22 percent. * HIGHEST THREAT...Located across north central into parts of northeast Kansas. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
440 WWUS83 KTOP 260050 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 750 PM CDT Fri Mar 25 2022 KSZ008>010-020>022-034-260200- /O.CAN.KTOP.FW.W.0006.000000T0000Z-220326T0200Z/ Republic-Washington-Marshall-Cloud-Clay-Riley-Ottawa- 750 PM CDT Fri Mar 25 2022 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 008, 009, 010, 020, 021, 022, AND 034... The National Weather Service in Topeka has cancelled the Red Flag Warning. Winds have weekened and RH values are beginning to recover. Therefore the red flag warning has been cancelled early. $$ Wolters
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this red flag warning went out at Mar 24, 12:45 PM CDT, 2 hours earlier.
Area forecast discussion, Mar 24, 12:45 PM CDT, 2 hours before
Area Forecast Discussion National Weather Service Topeka KS 1245 PM CDT Thu Mar 24 2022 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 339 AM CDT Thu Mar 24 2022 Key Messages: - Cool and mostly cloudy Today - Very High Fire Danger Friday for north central and parts of northeast Kansas - Warming up this weekend into early next week Early morning satellite watervapor loop shows the upper low from the Great Lakes into the southern Plains. A shortwave was moving southward on the back side of the low across western iowa into northern Missouri. This will keep a chance of some light precipitation just to the east of the area this morning. Today the clouds will continue across much of eastern Kansas with north central Kansas on the edge of the cloud deck. Clouds were spreading westward at 08Z into north central into central Kansas. Highs today will be in the 50s in north central Kansas where clearing late morning into afternoon is expected. Highs in the 40s for the rest of the area where clouds remain through much of peak heating today. Clouds decrease across eastern Kansas this evening with mostly clear skies expected overnight. Lows tonight cool back into the low to mid 30s. Friday, an upper level trough will move southeast from the northern Plains across the eastern parts of the central Plains into the Ohio Valley. An associated mid and upper level jet will spread southward from Nebraska into northern Kansas. A cold front will move southeastward across northeast Kansas early Friday morning. Increasing northwest winds near 20 mph with gusts to around 30 mph expected. Highs will be warmer topping out in the upper 50s to lower 60s. Warm advection and mid level frontogenesis may bring a few light showers Saturday morning across parts of south central into southeast Kansas. The frontal baroclinic zone will remain to the west of the forecast area resulting in highs once again in the 50s to around 60 degrees. A transition from northwest flow to southwesterly flow aloft occurs from Sunday through Tuesday as a upper trough moves across the western states and into the Rockies. Models differ on timing and some synoptic features, but consensus blend brings a chance for showers back into the forecast Tuesday and Wednesday. There may be enough instability for a few rumbles of thunder as well. Temperatures warm from the 60s on Sunday to the 70s and 80s by Tuesday. Temperatures cool off back into the 60s with clouds and precipitation on Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1245 PM CDT Thu Mar 24 2022 MVFR cigs persist this afternoon with VFR conditions returning to KMHK by 22z and around 00z for KTOP/KFOE. Winds become light and mainly from the WSW overnight before increasing from the NNW Friday morning. && .FIRE WEATHER... Issued at 339 AM CDT Thu Mar 24 2022 Expect very high to near extreme fire danger across parts of north central and northeast Kansas to develop Friday afternoon. Dry air mixing down from aloft will bring afternoon RH down to around 20 percent or less. Winds also will be in the 15 to 25 mph range with gusts to around 30 mph on Friday from the northwest. Models have been trending drier with dewpoints the last couple of runs and if mixing is deep enough could be even lower than this forecast. Fuels will dry out quickly after the recent rainfall across the area. Have coordinated a Fire Weather Watch for Friday from noon to 9 PM. && .TOP WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday afternoon through Friday evening for KSZ008>010-020>022-034. && DISCUSSION...53 AVIATION...Flanagan FIRE WEATHER...53
Hazardous weather outlook, Mar 24, 3:44 AM CDT, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Topeka KS 344 AM CDT Thu Mar 24 2022 KSZ008>012-020>024-026-034>040-054>056-058-059-250845- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 344 AM CDT Thu Mar 24 2022 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Very high to extreme fire danger is possible Friday afternoon across north central and parts of northeast Kansas. Mainly near and northwest of a Minneapolis to Manhattan to Frankfort line. A Fire Weather Watch has been issued for this area on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/media/top/DssPacket.pdf
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:37 AM CDT | Fire Weather Watch | TOP | Clay, Cloud, Marshall, Ottawa, Republic, Riley and 1 more | 11 hr |
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.